0
Research Papers

Optimal H2 and H Mode-Independent Control for Generalized Bernoulli Jump Systems

[+] Author and Article Information
A. R. Fioravanti

Associate Researcher
e-mail: fioravan@dsce.fee.unicamp.br

A. P. C. Gonçalves

Assistant Professor
e-mail: alimped@dsce.fee.unicamp.br

J. C. Geromel

Professor
e-mail: geromel@dsce.fee.unicamp.br
DSCE/FEEC
University of Campinas,
UNICAMP Campinas, SP, Brazil

Contributed by the Dynamic Systems Division of ASME for publication in the JOURNAL OF DYNAMIC SYSTEMS, MEASUREMENT, AND CONTROL. Manuscript received June 5, 2012; final manuscript received August 9, 2013; published online September 4, 2013. Assoc. Editor: Eugenio Schuster.

J. Dyn. Sys., Meas., Control 136(1), 011004 (Sep 04, 2013) (6 pages) Paper No: DS-12-1173; doi: 10.1115/1.4025240 History: Received June 05, 2012; Revised August 09, 2013

This paper deals with state-feedback control of discrete-time linear jump systems. The random variable representing the system modes has a generalized Bernoulli distribution, which is equivalent to a Markov chain where the transition probability matrix has identical rows. Another assumption is about the availability of the mode to the controller. We derive necessary and sufficient linear matrix inequalities (LMI) conditions to design optimal H2 and H state-feedback controllers for the particular class of transition probabilities under consideration and subject to partial mode availability constraints or equivalently cluster availability constraints, which include mode-dependent and mode-independent designs as particular cases. All design conditions are expressed in terms of LMIs. The results are illustrated through a numerical example.

FIGURES IN THIS ARTICLE
<>
Copyright © 2014 by ASME
Your Session has timed out. Please sign back in to continue.

References

Costa, O., Fragoso, M., and Marques, R., 2005, “Discrete-Time Markov Jump Linear Systems,” Probability and Its Applications, Springer-Verlag, New York.
Ji, Y., and Chizeck, H. J., 1990, “Jump Linear Quadratic Control: Steady State Solution and Testable Conditions,” Control Theory Adv. Technol., 5, pp. 289–319.
Costa, O. L. V., do Val, J. B. R., and Geromel, J. C., 1997, “A Convex Programming Approach to H2 Control of Discrete-Time Markovian Linear Systems,” Int. J. Control, 66, pp. 557–579. [CrossRef]
doVal, J. B. R., and Basar, T., 1999, “Receding Horizon Control of Jump Linear Systems and a Macroeconomic Policy Problem,” J. Econ. Dyn. Control, 23, pp. 1099–1131. [CrossRef]
de Souza, C., 2006, “Robust Stability and Stabilization of Uncertain Discrete-Time Markovian Jump Linear Systems,” IEEE Trans. Autom. Control, 51(5), pp. 836–841. [CrossRef]
do Val, J. B. R., Geromel, J. C., and Gonçalves, A. P. C., 2002, “The H2-Control for Jump Linear Systems: Cluster Observations of the Markov State,” Automatica, 38, pp. 343–349. [CrossRef]
Boukas, E. K., and Shi, P., 1997, “H∞ Control for Discrete-Time Linear Systems With Markovian Jumping Parameters,” 36th IEEE Conference on Decision and Control, San Diego, CA, pp. 4134–4139.
Fragoso, M. D., do Val, J. B. R., and PintoJr., D. L., 1995, “Jump Linear H∞ Control: The Discrete-Time Case,” Control Theory Adv. Technol., 10, pp. 1459–1474.
Shi, P., Boukas, E. K., and Agarwal, R. K., 1999, “Robust Control for Markovian Jumping Discrete-Time Systems,” Int. J. Syst. Sci., 8, pp. 787–797. [CrossRef]
Costa, O. L. V., and do Val, J. B. R., 1996, “Full Information H∞ Control for Discrete-Time Infinite Markov Jump Parameter Systems,” J. Math. Anal. Appl., 202, pp. 578–603. [CrossRef]
Costa, O. L. V., and Marques, R. P., 1998, “Mixed H2/H∞-Control of Discrete-Time Markovian Jump Linear Systems,” IEEE Trans. Autom. Control, 43(1), pp. 95–100. [CrossRef]
Shi, P., and Boukas, E., 1999, “Control of Markovian Jump Discrete-Time Systems With Norm Bounded Uncertainty and Unknown Delay,” IEEE Trans. Autom. Control, 44(11), pp. 2139–2144. [CrossRef]
Cao, Y. Y., and Lam, J., 1999, “Stochastic Stabilizability and H∞ Control for Discrete-Time Jump Linear Systems With Time Delay,” J. Franklin Inst., 336(8), pp. 1263–1281. [CrossRef]
Boukas, E. K., 2009, “H∞ Control of Discrete-Time Markov Jump Systems With Bounded Transition Probabilities,” Opt. Control Appl. Methods, 30(5), pp. 477–494. [CrossRef]
Gonçalves, A. P. C., Fioravanti, A. R., and Geromel, J. C., 2012, “H∞ Robust and Networked Control of Discrete-Time MJLS Through LMIs,” J. Franklin Inst, 349, pp. 2171–2181. [CrossRef]
Seiler, P., and Sengupta, R., 2005, “An H Approach to Networked Control,” IEEE Trans. Autom. Control, 50, pp. 356–364. [CrossRef]
Ji, Y., Chizeck, H. J., Feng, X., and Loparo, K. A., 1991, “Stability and Control of Discrete-Time Jump Linear Systems,” Control Theory Adv. Technol., 7, pp. 247–270.
Fioravanti, A. R., Gonçalves, A. P. C., and Geromel, J. C., 2013, “Optimal H2 and H Mode-Independent Filters for Generalized Bernoulli Jump Systems,” Int. J. Syst. Sci. (in press). [CrossRef]
Geromel, J. C., Gonçalves, A. P. C., and Fioravanti, A. R., 2009, “Dynamic Output Feedback Control of Discrete-Time Markov Jump Linear Systems Through Linear Matrix Inequalities,” SIAM J. Control Optim., 48, pp. 573–593. [CrossRef]
Seiler, P., and Sengupta, R., 2003, “A Bounded Real Lemma for Jump Systems,” IEEE Trans. Autom. Control, 48, pp. 1651–1654. [CrossRef]
Castelli, M., 2002. Network Consultants Handbook, Cisco Press, Indianapolis, IN.

Figures

Grahic Jump Location
Fig. 4

Monte Carlo average of quadratic cost

Grahic Jump Location
Fig. 3

H2-norm for different waiting periods

Grahic Jump Location
Fig. 2

H2-norm ratio for different feedback controllers

Grahic Jump Location
Fig. 1

Example: Hanging Crane model

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In